Top answers from doctors based on your search:
Disclaimer

should i take a laxative if i am taking antibiotics for diverticulitis

A female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Diverticulitis: Try using a stool softener.Use plain tylenol if the softener fails. As a last resort consult a nutritionist or doctor to regulate your diet.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 42-year-old female asked:
Dr. David Wishnew
41 years experience Wound care
Antibiotics: Laxatives work at the level of the colon, by adding bulk, fluid, or increasing contraction. Antibiotic absorption is high up in the intestinal tract. ... Read More
7
7 thanks
A 33-year-old member asked:
Dr. Eric Kaplan
41 years experience Colon and Rectal Surgery
Cautiously: I would not use anything stronger than mom as you risk bowel perforation. Try liquid diet only for several days. Often with diverticulitis the bowel i ... Read More
A 58-year-old female asked:
Dr. Kenneth Grossman
43 years experience Endodontics
Time: Antibiotics ARE the treatment of choice. She will improve but it may take a few days for them to work. The abdominal cramps are painful but in a few d ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Johnny Green
40 years experience Colon and Rectal Surgery
Yes: Vaginal yeast infections are common with antibiotics treatments. Fluconazole is often given during or after treatment with no problems.
2
2 thanks
A member asked:
Dr. Hunter Handsfield
52 years experience Infectious Disease
It takes a few days: You don't say how long since you started the antibiotics. It takes a few days for diverticulitis and similar infections to improve with antibioti ... Read More
A 52-year-old female asked:
Dr. Martin Raff
55 years experience Infectious Disease
Yes: Should not be a major problem, particularly with metronidazole.
1
1 thank
A male asked:
Dr. Susan Rhoads
37 years experience Family Medicine
Ask your doc 1st!: Diverticulitis is a serious infection of the lower intestines. If you cannot have a bowel movement, without a laxative, it may be a sign that your in ... Read More
1
1 thank
A 50-year-old female asked:
Dr. David Earle
30 years experience General Surgery
Meds ok: That combination of meds is probably ok, but check with the ohaacy or the doctor that described them to be sure for your case. You could try Benadryl ... Read More
A 37-year-old female asked:
Dr. David Mcadams
22 years experience Internal Medicine
Keep an eye on it: It may take some time for diverticulitis to resolve. But keep an eye on your symptoms. One potential complication is formation of an abscess which m ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month